MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Catalog Number 305274
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle did not retract with a bd integra¿ 3 ml syringe with detachable needle.The following information was provided by the initial reporter: (4 of 4).Impossible to push the plunger to the full length of the barrel, the seal stopped, leaving 0.2mls of the solution in the barrel, and the needle did not retract.
 
Additional Manufacturer Narrative
H.6.Investigation: six 3ml integra syringes with needles in fully sealed blister packs confirmed to be from batch #7177705 (b)(4) were received and evaluated.All the syringes were received with the stopper in the 0.2ml position.One syringe was removed from the package and disassembled.It was observed there was a small hub deformation but would not affect the retraction mechanism.Five syringes visually inspected though the package with no observable defects.The six samples were tested for retraction activation force.All samples were acceptable per product specification and the plunger rods were bottomed out.Although no defect was observed, the premature retraction described may be due to the density of the medication used and how the medication was being administered at the time.Root cause not defined since defects were not confirmed in the samples received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description
It was reported that the needle did not retract with a bd integra¿ 3 ml syringe with detachable needle.The following information was provided by the initial reporter: (4 of 4) impossible to push the plunger to the full length of the barrel, the seal stopped, leaving 0.2mls of the solution in the barrel, and the needle did not retract.

Brand Name
BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8654325
Report Number1213809-2019-00573
Device Sequence Number11281592
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public30382903052746
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Catalogue Number305274
Device Lot Number7177705
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;